Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

On depo shot. Why am I feeling tenderness and breast fullness?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I( am 49 never been pregnamt weigh 48 kilo .breats 34 inch but lately feel full and very tender on sides from armpit in and nipples red and sore and breasts always very warm compared to body.Did pregnancy test but not pregnant, on depo and have been for years next injection not due to march .have had this before but after a week it went away , lingering this time .
it is unlikely that i have pulled a muscle as the pain is in both breasts , only when i press the are on the side .my husband says they do not look anydifferent but they feel heavy.It is the first place i do put on weight , would they be too heavy for my body and so now are sore .my waist is 25 and bottom 33 inches and breasts a good 34.
Posted Sun, 17 Feb 2013 in Women's Health
Answered by Dr. Aarti Abraham 2 hours later
Thanks for trusting us with your health query.
I think the breast fullness and tenderness could very well be a side effect of the Depo shot, as it is a well known phenomenon.
This could be compounded by the fact that you are now 49, and most probably experiencing peri menopausal hormonal changes, which also can cause profound effects on the breasts.
Also, you ARE relatively heavier on the bust, which could enhance both these effects.
I would suggest seeing your Gynecologist so that hormonal assays can confirm the diagnosis, and rule out any other breast conditions like an infection , or other causes of engorgement.
Also, please wear tight breast support, and breast bandage if required, till you schedule your appointment.
Vitamin E supplements, calcium and vitamin D supplements also help , please consult your doctor regarding these also.
Lastly, an active lifestyle, with plenty of antioxidants in the diet, and moderate regular exercise, helps alleviate most of the peri menopausal symptoms.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor